Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Have taken Nasonex for one week and have completely lost sense of taste and smell. Side effect?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1725 Questions
Question
I have taken Nasonex for one week and have completely lost my sense of taste and smell
Posted Sat, 20 Jul 2013 in General Health
 
 
Answered by Dr. Chakravarthy Mazumdar 2 hours later
Hello XXXXX

I am a pulmonary doctor and prescribe Nasonex quite frequently. One of the side effects of all nasal steroid sprays is the loss of the sense of taste and smell. So this could definately be the case.

However, this is only transient and will go away once you stop taking the medication. You should let your prescribing physician know you have had this side effect so they can note that in your medical record and maybe they can prescribe something else.

I hope this has answered your question. Please let me know if I can help with anything else.

Regards
Above answer was peer-reviewed by
 
Follow-up: Have taken Nasonex for one week and have completely lost sense of taste and smell. Side effect? 20 hours later
I have stop the Nasonex - how long should it take for my sense of smell and taste to return?
 
 
Answered by Dr. Chakravarthy Mazumdar 3 minutes later
I would say a few days to a week. Try using a saline nasal spray to help wash things out. If it doesn't return within a week I would suggest you to go see your GP.

Hope this helps.

Take care.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor